California, 2011Wildfire in California, August 6 to 7, 2011
August 6 to 7, 2011 · NWS SGX · 1 event in 1 county or zone
The Gilman fire started around 1500 PST on August 6, along Gilman Springs Road east of Highway 60 near Moreno Valley. The fire burned rapidly though grass and brush to a total of 945 acres before it was finally contained around 1700 PST on the 7th.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 4
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The Gilman fire started around 1500 PST on August 6, along Gilman Springs Road east of Highway 60 near Moreno Valley. The fire burned rapidly though grass and brush to a total of 945 acres before it was finally contained around 1700 PST on the 7th. Highway 60 was closed from Gilman Springs Road to Jack Rabbit Trail and all trapped motorists were evacuated. No structured were damaged, but four hand crew members were treated for smoke inhalation, while battling the fire. The cause of the fire is unknown.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before the first event at Aug 6, 12:25 PM PST, 2 hours 35 minutes earlier.
Area forecast discussion, Aug 6, 12:25 PM PST, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
125 PM PDT SAT AUG 6 2011
.SYNOPSIS...
A TROUGH OF LOW PRESSURE OVER THE WEST WILL KEEP DRY SOUTHWESTERLY
FLOW ALOFT AND MILD CONDITIONS OVER SOUTHERN CALIFORNIA THROUGH THE
WEEKEND. THE MARINE LAYER WILL SPREAD INTO COASTAL AREAS EACH
NIGHT...THEN BURN OFF EACH MORNING. HIGH PRESSURE WILL BUILD OVER
THE REGION THIS COMING WEEK...WITH MORE SEASONAL TYPE WEATHER
PREVAILING.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
WATER VAPOR IMAGERY CONTINUES TO SHOW A TROUGH OF LOW PRESSURE OVER
THE WEST THIS AFTERNOON...BRINGING DRY SOUTHWESTERLY FLOW ALOFT TO
SOUTHERN CALIFORNIA. AS A RESULT...SKIES ARE CLEAR AND SUNNY THIS
AFTERNOON...WITH TEMPERATURES WITHING A FEW DEGREES OF THOSE
YESTERDAY AT THIS TIME. THIS WILL MAKE FOR ANOTHER PLEASANT EVENING
ACROSS THE REGION...WITH THE MARINE LAYER RETURNING LATER TONIGHT TO
THE COASTAL AREAS AND INLAND VALLEYS. THE MODELS ARE SUGGESTING
THAT THE MARINE LAYER WILL BE EITHER SIMILAR TO OR SLIGHTLY LOWER
THAN THIS MORNING...BUT STILL BELIEVE THERE IS A GOOD CHANCE IT WILL
MAKE IT INTO PORTIONS OF THE INLAND EMPIRE ONCE AGAIN.
OTHERWISE...EXPECT LITTLE OR NO CHANGE FOR SUNDAY...AS THE PATTERN
REMAINS THE SAME.
THE RIDGE OF HIGH PRESSURE TRIES TO SPREAD BACK WESTWARD ONCE AGAIN
BY MONDAY THOUGH...HELPING TO WARM TEMPERATURES A BIT. THIS COMING
WEEK REALLY LOOKS TO BE A BATTLE BETWEEN THE RIDGE TO OUR EAST AND
THE TROUGH OF LOW PRESSURE TO THE NORTH AND NORTHWEST. AT THIS
POINT IN TIME...IT LOOKS LIKE EITHER FEATURE COULD WIN OUT GIVEN A
SPECIFIC DAY. THEREFORE...EXPECT ONLY SUBTLE FLUCTUATIONS IN
TEMPERATURES THIS WEEK GIVEN THE DAY...WITH NO REAL HEAT SPIKES AND
SEASONAL CONDITIONS PREVAILING. THE SAME HOLDS TRUE FOR THE MARINE
LAYER AS WELL...WITH OVERNIGHT AND EARLY MORNING LOW CLOUDS AND FOG
POSSIBLE IN THE COASTAL AREAS. MODELS ARE STILL HAVING SOME ISSUES
WITH WHETHER OR NOT TO BRING SOME SUBTROPICAL MOISTURE THIS
WAY...DUE TO THE BATTLE BETWEEN THE RIDGE AND THE TROUGH. AT THIS
TIME...IT LOOKS LIKE ANY SUBTROPICAL MOISTURE WILL STAY WELL SOUTH
AND EAST OF THE AREA UNTIL MAYBE NEXT WEEKEND. THEREFORE...EXPECT
DRY AND SEASONAL TYPE CONDITIONS TO PREVAIL.
&&
.AVIATION...
062000Z...COAST/VALLEYS...MARINE STRATUS SHOULD BEGIN TO FILL IN
ALONG THE COAST AFTER 05Z THIS EVENING AND SPREAD INLAND 15...TO
LOCALLY 20 MILES WITH BASES NEAR 1K FT MSL AND TOPS TO 1.5K FT MSL.
VIS RESTRICTIONS OF 3-5SM IN HZ/BR...AND LOCALLY BLO 3SM IN BR/FG
ARE LIKELY AFTER 08Z ALONG THE INLAND EXTENT OF THE CLOUD DECK AND
OVER HIGHER COASTAL TRRN. THE STRATUS SHOULD RAPIDLY CLEAR 15Z-17Z
SUN MORNING LEAVING AREAS OF 3-5SM IN HZ IN SOME VALLEYS THROUGH THE
MORNING. OTHERWISE...CLR AND VFR THROUGH SUN.
MTNS/DESERTS...CLEAR/UNRESTRICTED VIS THROUGH SUN.
&&
.MARINE...
A FADING SOUTH SWELL FROM TROPICAL STORM EUGENE...AND A BUILDING
SOUTHERN HEMISPHERE SWELL SHOULD KEEP SURF ABOVE NORMAL THROUGH SUN
ON SOUTH FACING BEACHES OF NORTHERN SAN DIEGO AND ORANGE COUNTIES.
THE SWELLS WILL SLOWLY DECREASE THROUGH MON RESULTING IN SLIGHTLY
LOWER SURF.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...NONE.
&&
PUBLIC...PALMER
AVIATION/MARINE...JAD
NWS ON THE WEB AT WEATHER.GOV/SANDIEGO
Hazardous weather outlook, Aug 6, 3:00 PM PST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
400 PM PDT SAT AUG 6 2011
CAZ042-043-048-050-055>058-060>062-071300-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
400 PM PDT SAT AUG 6 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWESTERN CALIFORNIA.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
MOEDE
Wildfire, San Bernardino and Riverside County Valleys - the Inland Empire
- When
- August 6, 3:00 PM PST to August 7, 5:00 PM PST
- Where
- San Bernardino and Riverside County Valleys - the Inland Empire forecast zone
- Injuries
- 4 direct, 0 indirect
- Reported by
- Fire Department/Rescue
- Coordinates
- 34.293, -116.086 (the zone’s center; the record gives no point)
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Texas, August 6 to 31, 201113 deaths · 345 injured · 7 events
- Hail and Damaging Winds in Missouri, August 6 to 8, 20111 death · $218,000 · 1 in hail · 34 events
- Hail and Damaging Winds in Iowa, August 6 to 7, 2011$728,000 · 1 in hail · 33 events
- Hail in Nebraska, August 6, 2011$1.3 million · 2 in hail · 5 events
- Heat in Missouri, August 6 to 7, 201110 injured · 22 events
- Flash Flood in North Dakota, August 6, 2011$1.0 million · 1 event
- Flash Flood in West Virginia, August 6 to 7, 2011$950,000 · 1 event
- Damaging Wind and Lightning Strike in Virginia, August 6, 2011$275,000 · 54 kt wind · 3 events
- Wildfire in Texas, August 6, 2011$300,000 · 1 event
- Tornado and Flash Flooding in North Carolina, August 6, 2011$150,000 · EF0 · 8 events
- Hail and Damaging Winds in Illinois, August 6 to 7, 2011$75,000 · 61 kt wind · 4 events
- Hail and Damaging Winds in Nebraska, August 6 to 7, 20111.75 in hail · 29 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 340268.